... I have been on Lexapro for about 4 months now but need to stop it now. My current dosage is 10 mg. The overall effect of the drug was positive as I feel that my GAD symptoms significantly improved and I am more confident and happy now. However, I just recently moved out of the US and my doctor could give me the supplies only for two months. Then she suggested me gradually stopping it's intake and see how I would feel. If all gonna be ok then fine, if not I would need to find a local doctor who can prolong my prescription (although I am not sure if lexapro would be available here). I am curious, if any of you had the experiences with the short term intake of SSRI (4-6 months)? Even my doctor told me that usually she prescribes it for 12 months as minimum. But given my special circumstances I would be on it for a bit more than 6 months in total. I am a bit worried now that change of residence, work will coincide with lexapro withdrawal and will bring back my GAD symptoms
What you doctor said is correct. Your on a small dose. I'm on 40mg a day. I would get a pill cutter and cut into 4ths. Start titrating from there. If you can take a 1/4 of a pill, you have increased your meds she gave you, to 6 months! If not, take 2 halfs at first (5mg) and go down on that for 2 weeks. Then try 1/4 pill every other day for 2 weeks. Then 1/4 until finished. (or until you fill you can stop, but still have some leftover, just in case)
I know it's confusing. But I hope this helps.
Yes I have had experience but only 2 months after. I was on 15 mg and I didn't really quit taking it, I just began to skip doses and within 2 months I had a panic attack and all my GAD symptoms came back. Now i'm taking it everyday again but it has only been a week so far, so I just have to wait a couple more weeks and hopefully i'll be back to myself like I was.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 4 answers
Posted 7 Apr 2015 • 4 answers
I am about to go on to Pristiq 100mg after stopping Lexapro 20mg about 4 months ago and now falling?
Posted 7 Jan 2016 • 2 answers
I've been on lexapro for 5 months and forgot to take it the other night...woke up and took it in the
Posted 17 Feb 2016 • 3 answers
Posted 24 Aug 2017 • 3 answers